I am 54 and had an acute MI. Subsequently it was determined that my ejection fraction had decreased to 30-35%. It has now been 60 days since the heart attack and the ejection fraction remains at 30-35 %. Medications include lipitor ( 80 mg), Plavix (75 mg), Avapro ( 150 mg) , Aspirin (325 mg) and Toprol XL (25 mg). I am now in a cadio rehab program. Is there anything which I can do to either improve the ejection fraction or to prevent it from becoming worse? I have been told that the rehab probably will not help the ejection fraction per se.
Additionally, I have read that lipitor depletes co-enzyme Q-10. Is there any harm in taking 100 mg of Q-10 daily.
Thanks for the post. Im sorry to hear of your events.
Some people have significant remodeling of their ventricle on medical therapy. While I generally use an ACE inhibitor instead of an ARB after an MI, overall you are on a pretty good regimen.
The most important thing for you is to try to maximize your medical therapy and overall cardiovascular fitness. While its hard not to focus on your ejection fraction, the most important predictor for your long term health is how symptomatic you are and how fit you are. With this in mind, again the focus should be on your fitness level.
While there probably isnt any harm for Q-10, there is significant experience with Statins, that really negate the purported benefits of taking the supplements.
This is also very confusing to me. I was told that I had a higher than normal EF after a stress test. Now, from your post I see that the doctor meant it is most likely abnormal. My EF was abpout 70%. Here I am thinking that is good when in fact it is not? Can someone help me with this. Also, is the EF on a PFT the same thing? Thank you.
From my understanding (I may be wrong) 70% is pretty good. Its the amount of blood your heart pumps divided by total volume, and I think anything over 55% is considered normal and you're well above that. I'm not sure about your 2nd question.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.